# SDR 2012FA0000517

- Difficulty date: July 9, 2012
- Submitted: July 27, 2012
- Operation: General aviation
- Aircraft: N4428T
- Make and model: Piper PA-28R-200
- Aircraft serial: 28R7235047
- Aircraft time: 8,218 hours
- Engine: Cont IO360*
- System (JASC): 7110 · Engine Cowling System
- Part: Cowl Door
- Part number: 6735000
- Condition: Departed
- Location: Zone 400
- Stage of operation: DE
- How discovered: O
- Nature of condition: D
- Precautionary procedure: B, A

## Discrepancy

DURING DESCENT THROUGH 7,000 FT, TOP COWL ASSEMBLY DEPARTED THE ACFT AND STRUCK THE LEFT WINDSCREEN CAUSING A LARGE HOLE.  FURTHER INSPECTION REVEALED THAT THE RIGHT SIDE BOTTOM COWL PLATE ASSY WAS ELONGATED FROM WEAR WITH THE TOP COWL ENGAGEMENT PIN, AND THE BUSHING WAS MISSING. OWNER STATES THAT THE BUSHINGS WERE RECENTLY REPLACED ABOUT 30 FLIGHT HOURS PREVIOUS.
